Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 135, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 13, 2007, 12:45 PM CDT for Wabasha County, Minnesota. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2007, 12:45 PM CDT (17:45 UTC)
- Expired
- Sep 13, 2007, 1:30 PM CDT
- In force
- 45 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Wabasha County, MN
The radar
The La Crosse radar (KARX), 108 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 1:00 PM CDT | HAIL 0.5 | 7 S Lake City, MN | |
| Sep 13, 1:00 PM CDT | HAIL 0.88 | 3 N Mazeppa, MN | |
| Sep 13, 1:26 PM CDT | HAIL 1 | Theilman, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 131745
SVRARX
MNC157-131830-
/O.NEW.KARX.SV.W.0135.070913T1745Z-070913T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1245 PM CDT THU SEP 13 2007
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 130 PM CDT
* AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR BEAR VALLEY....OR ABOUT 14 MILES SOUTHWEST
OF LAKE CITY....AND MOVING EAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAZEPPA AND RATTELSNAKE POINT AROUND 1245 PM...
LAKE CITY AROUND 1255 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS POSE A SIGNIFICANT DANGER TO BOATERS. IF ON AREA
RIVERS OR LAKES...IMMEDIATELY MOVE TO SHORE AND FIND SHELTER.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4444 9220 4443 9210 4431 9192 4419 9256
4436 9256 4438 9244 4446 9242 4446 9224
TIME...MOT...LOC 1744Z 259DEG 60KT 4435 9247
$$
SHEA4 follow-up statements
000
WWUS53 KARX 131755
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1255 PM CDT THU SEP 13 2007
MNC157-131830-
/O.CON.KARX.SV.W.0135.000000T0000Z-070913T1830Z/
WABASHA MN-
1255 PM CDT THU SEP 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN WABASHA COUNTY...
AT 1251 PM...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A
SEVERE THUNDERSTORM WITH LARGE HAIL JUST NORTHEAST OF OAK CENTER IN
WABASHA COUNTY. THIS STORM WAS MOVING NORTHEAST THROUGH NORTHERN
WABASHA COUNTY AND WILL LIKELY PASS BETWEEN LAKE CITY AND WABASHA.
AGAIN...LARGE HAIL IS THE MAIN THREAT FROM THIS STORM BUT IT MAY
ALSO CONTAIN DEADLY LIGHTNING.
BOATERS ON THE MISSISSIPPI RIVER SHOULD SEEK SHELTER IMMEDIATELY.
LAT...LON 4444 9220 4443 9210 4431 9192 4419 9256
4436 9256 4438 9244 4446 9242 4446 9224
TIME...MOT...LOC 1754Z 255DEG 55KT 4438 9228
$$
SHEA000
WWUS53 KARX 131807
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
106 PM CDT THU SEP 13 2007
MNC157-131830-
/O.CON.KARX.SV.W.0135.000000T0000Z-070913T1830Z/
WABASHA MN-
106 PM CDT THU SEP 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN WABASHA COUNTY...
AT 103 PM...PEA SIZE HAIL WAS REPORTED AT THE LAKE PEPIN GOLF COURSE
JUST SOUTH OF LAKE CITY MINNESOTA.
THIS SEVERE THUNDERSTORM HAS WEAKENED SLIGHTLY AND BECOMING LESS
ORGANIZED AS IT APPROACHES WESTERN WISCONSIN. HAIL IS STILL POSSIBLE
ALONG WITH LOCALLY HEAVY RAIN AND LIGHTNING.
OTHER STORMS ARE MOVING THROUGH THE MAZEPPA AND ZUMBRO FALLS AREA
AND COULD GROW IN INTENSITY.
BOATERS ON THE MISSISSIPPI RIVER SHOULD SEEK SHELTER IMMEDIATELY.
LAT...LON 4444 9220 4443 9210 4431 9192 4419 9256
4436 9256 4438 9244 4446 9242 4446 9224
TIME...MOT...LOC 1754Z 255DEG 55KT 4438 9228
$$
SHEA000
WWUS53 KARX 131818
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
117 PM CDT THU SEP 13 2007
MNC157-131830-
/O.CON.KARX.SV.W.0135.000000T0000Z-070913T1830Z/
WABASHA MN-
117 PM CDT THU SEP 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CDT
FOR NORTHERN WABASHA COUNTY...
AT 1245 PM...PENNY SIZED HAIL WAS REPORTED SOUTH OF BELLCHESTER IN
NORTHWEST WABASHA COUNTY. DIME SIZE HAIL WAS ALSO REPORTED AT 100 PM
ABOUT 7 MILES SOUTH OF LAKE CITY.
SOME STORMS WEAKENED AND MOVED INTO WESTERN WISCONSIN...BUT ANOTHER
STORM BETWEEN JARRETT AND WEST ALBANY...ABOUT 10 MILES NORTHWEST OF
PLAINVIEW...WERE GROWING IN INTENSITY. PEA SIZE HAIL WAS BEEN
REPORTED AROUND MILLVILLE AROUND 115 PM.
LAT...LON 4444 9220 4443 9210 4431 9192 4419 9256
4436 9256 4438 9244 4446 9242 4446 9224
TIME...MOT...LOC 1754Z 255DEG 55KT 4438 9228
$$
SHEA000
WWUS53 KARX 131831
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
130 PM CDT THU SEP 13 2007
MNC157-131840-
/O.EXP.KARX.SV.W.0135.000000T0000Z-070913T1830Z/
WABASHA MN-
130 PM CDT THU SEP 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WABASHA COUNTY
EXPIRED AT 130 PM...
AT 126 PM...QUARTER SIZED HAIL WAS REPORTED AT THEILMAN.
THESE STORMS WERE WEAKENING SLIGHTLY AND PASSING JUST SOUTH OF
WABASHA...HEADED TOWARDS THE COMMUNITY OF ALMA WISCONSIN.
AT THIS TIME THE WARNING WILL BE ALLOWED TO EXPIRE BUT ADDITIONAL
WARNINGS MAY BE ISSUED IN THE REGION IF STORMS INTENSIFY ONCE AGAIN.
AGAIN...LARGE HAIL SEEMS TO BE THE MAIN THREAT FROM THUNDERSTORM
ACTIVITY THIS AFTERNOON.
LAT...LON 4444 9220 4443 9210 4431 9192 4419 9256
4436 9256 4438 9244 4446 9242 4446 9224
TIME...MOT...LOC 1830Z 255DEG 55KT 4452 9153
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:40 AM CDT, 9 hours 5 minutes earlier.
Area forecast discussion, Sep 13, 3:40 AM CDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 340 AM CDT THU SEP 13 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT FORECAST CONCERNS INCLUDE SHOWER/ISOLATED THUNDER CHANCES WITH COLD FRONTAL PASSAGE TODAY...WINDY AND COLDER CONDITIONS ON FRIDAY...THEN PROBABLE FROST FRIDAY NIGHT/SATURDAY MORNING. SURFACE MAP EARLY THIS MORNING HAD DEEPENING LOW PRESSURE OVER SOUTHERN MANITOBA WITH A COLD FRONT EXTENDING SOUTH-SOUTHWEST THROUGH EASTERN ND/SD...INTO WESTERN NEB. IR SATELLITE SHOWING SOME ACCAS OVER NORTHERN WISCONSIN ON NOSE OF BETTER MOISTURE TRANSPORT. RADAR HAD A FEW SHOWERS ASSOCIATED WITH THE ACCAS. SOME OF THIS MAY CLIP TAYLOR COUNTY THROUGH 12Z. OTHERWISE...LIGHT SOUTHERLY AIRFLOW AHEAD OF THE LOW AND COLD FRONT WAS HOLDING TEMPERATURES IN THE UPPER 40S TO LOWER 50S. 00Z 13SEP07 GFS AND NAM OFFERING VERY SIMILAR SOLUTIONS THROUGH THE PERIOD...LENDING TO OVERALL HIGHER FORECAST CONFIDENCE. FOR TODAY...THE LOW OVER SOUTHERN MANITOBA THIS MORNING PUSHES EAST INTO SOUTHERN ONTARIO THIS AFTERNOON...DRAGGING THE COLD FRONT INTO THE REGION. NAM PRODUCES A VERY NARROW CORRIDOR OF MUCAPE OF 500-1000J/KG BASED ON DEW POINTS IN THE MID 60S. THIS SEEMS A BIT RICH. GFS PRODUCES 300-600J/KG WHICH SEEMS A BIT MORE REASONABLE LOOKING AT DEW POINT TRAJECTORY OUT OF THE SOUTHERN/CENTRAL PLAINS TODAY. EITHER WAY...CAPE NOT REALLY THAT IMPRESSIVE FOR EXPLOSIVE THUNDERSTORM DEVELOPMENT ALONG THE FRONT. INSTEAD...WILL LIKELY SEE A BROKEN BAND OF 20-30 MILE WIDE SHOWERS/ISOLATED THUNDER RIGHT ALONG THE FRONT AS IT MAKES PASSAGE THROUGH THE AREA THIS AFTERNOON THROUGH EARLY EVENING. THE FRONT/SHOWER ACTIVITY PUSHES EAST OF THE AREA BY MIDNIGHT. STRONG COLD AIR ADVECTION TAKES PLACE ACROSS THE AREA ON FRIDAY AS CANADIAN HIGH BUILDS INTO THE NORTHERN PLAINS. 850MB TEMPERATURES PLUMMET INTO THE ZERO TO MINUS 3C RANGE THROUGH THE AFTERNOON. THIS WILL ONLY YIELD HIGHS IN THE UPPER 40S TO MIDDLE 50S. BREEZY NORTHWEST WINDS AND BROKEN STRATOCUMULUS CLOUD DECK WILL PROVIDE THE AREA WITH VERY AUTUMN-LIKE CONDITIONS. COLD CANADIAN HIGH SETTLES OVER THE AREA FRIDAY NIGHT FOR RAPID CLEARING AND LIGHT WINDS. CLEAR SKIES AND LIGHT WINDS UNDER THE HIGH WILL LEAD TO HIGH LIKELIHOOD OF FROST THROUGH EARLY SATURDAY MORNING. FROST HEADLINES WILL LIKELY BE WARRANTED AS WE DRAW CLOSER TO THAT TIME PERIOD. THE HIGH SINKS SLOWLY SOUTHEAST INTO THE OHIO RIVER VALLEY ON SATURDAY...SETTING UP A SOUTHERLY/WARMING AIRFLOW ACROSS THE AREA WITH HIGHS TOPPING OFF IN THE 60S. NAM AND ECMWF SHOWING A SHORTWAVE TROUGH MAKING ITS WAY INTO CENTRAL PLAINS/MIDWEST SATURDAY NIGHT. THIS PRODUCES PRETTY STRONG ISENTROPIC LIFT/MOISTURE TRANSPORT ACROSS A WARM FRONTAL BOUNDARY THAT WILL EXTEND FROM IA INTO IL FOR PERHAPS SOME ELEVATED CONVECTION INTO SOUTHERN PORTIONS OF THE FORECAST AREA. HAVE ADDED A SMALL CHANCE OF SHOWERS/THUNDER IN THE GRIDS TO HONOR THIS SIGNAL. .LONG TERM...SUNDAY THROUGH WEDNESDAY LINGERING ELEVATED CONVECTION MAY BE AROUND SUNDAY MORNING AS THE SHORTWAVE PASSES TO OUR SOUTH. BEYOND THIS...00Z 13SEP07 GFS/ECMWF CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE PERIOD. BOTH MODELS HAVE LOW PRESSURE MOVING FROM INTERMOUNTAIN WEST INTO THE NORTHERN PLAINS/UPPER MIDWEST BY END OF THE PERIOD. CURRENT EXTENDED GRIDS REFLECT THIS WITH SHRA/TS CHANCES TUE/WED. SOUTHERLY AIRFLOW AHEAD OF THE LOW WILL ALSO PRODUCE TEMPERATURES SOME 5 TO 10 DEGREES ABOVE SEASONAL NORMALS. && .AVIATION... WIND PROFILERS SEEM TO BE INDICATING SPEEDS ABOVE THE SURFACE A ABOUT 10KTS LESS THAN 88D VAD WINDS. THIS WOULD INDICATE A MORE MARGINAL LLWS SITUATION. WILL MONITOR THROUGH 11Z AND PROBABLY DECREASE THE 12Z TAF WS GROUP BASED ON CONDITIONS. VALLEY WIND REMAINS SOMEWHAT DECOUPLED FROM FREE ATMOSPHERE WITH 7 KTS. IT MAY BE MORE OF A WS015/24030KT. LATER TODAY EXPECT A COLD FRONT TO SHIFT THROUGH WITH A BROKEN LINE OF SHRA AND POSSIBLE TSRA. WITH LIMITED INSTABILITY...THE TSRA CHANCES ON THE AIRFIELD ARE RATHER SMALL SO WILL CONTINUE NON-MENTION IN THE TAFS. COLD FRONT WEATHER SHOULD REMAIN A BROKEN LINE AND MVFR CONDITIONS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. SHORT/LONG TERM...DAS AVIATION..........BAUMGARDT
Hazardous weather outlook, Sep 13, 4:58 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 458 AM CDT THU SEP 13 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-141200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 458 AM CDT THU SEP 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE WITH THIS FRONT...BUT IT APPEARS INSTABILITY WILL BE LIMITED. THEREFORE...SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST LOOKS LIKELY FOR MANY AREAS SATURDAY MORNING. AN INCREASING MOIST AND UNSTABLE SOUTHERLY AIRFLOW AHEAD OF AN UPPER LEVEL DISTURBANCE WILL PRODUCE A CHANCE OF THUNDERSTORMS ACROSS THE AREA...MAINLY SOUTH OF INTERSTATE 94...SATURDAY NIGHT THROUGH SUNDAY. AT THIS TIME IT APPEARS THAT THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS. THUNDERSTORM CHANCES WILL ALSO BE SEEN ACROSS THE AREA FROM MONDAY NIGHT THROUGH WEDNESDAY AS LOW PRESSURE MOVES SLOWLY FROM THE PLAINS INTO THE UPPER MIDWEST. IT IS STILL TOO EARLY TO DISCERN IF THERE WILL BE ANY SEVERE WEATHER FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BAUMGARDT/DAS
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.